MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942820500
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon detached.An intervention to the saphenous vein graft (svg) to the circumflex (cx) was performed.It was noted that the target lesion was presumed to be a 7mm saphenous vein graft diameter, the lesion was noted to be tight, with a tight angle.A non boston scientific (non bsc) balloon was advanced to predilate the vessel.A non bsc stent was selected for treatment, but could not track over a non bsc wire, backed out of the guide catheter, and pulled the non bsc filterwire out of the vein graft.The vessel was rewired with a traverse and a non bsc filterwire was inserted.A 5.00 x 20mm synergy megatron was advanced to the target lesion and deployed, but when attempting to remove the delivery system, the balloon was stuck.The indeflator was set to negative pressure, but the balloon would not advance or pull back into the guide catheter.It was noted that the balloon was stuck in the stent right after deployment and never made it into the guide catheter.Another wire was inserted into the vein graft, a 3.00 x 20 apex balloon was placed next to the stent balloon, the balloon was inflated, and there was an attempt to drag the stent balloon back into the guide catheter.As the balloon was inflated, it broke the stent balloon off of the megatron shaft, and was free floating in the patient body.The fractured piece of the balloon was brought back to the iliac artery, where an attempt to snare the balloon was made, but it was not successful.A surgical intervention was required to cut down to open the groin and get the fractured piece of the balloon out of the patient body.The procedure was completed.It was noted that there was not any additional intervention applied to the megatron stent or svg after the apex facilitated the stent delivery system removal.No other stent was used after the megatron stent, and no patient injuries occurred prior to the surgical intervention.No further patient complications were reported in relation to this event and the patient was reported to be fully recovered.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12297454
Report Number2134265-2021-10089
Device Sequence Number3181533
Product Code NIQ
UDI-Device Identifier08714729985686
UDI-Public08714729985686
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberH7493942820500
Device Lot Number0026517130
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date08/09/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;